Impact factor 0.175

Signa Vitae

Journal of Intensive Care and Emergency Medicine

Page 3 of 92

Late-onset sick sinus syndrome after carbon monoxide poisoning

Abstract

Carbon monoxide (CO) is a known, potent poisonous gas that causes hypoxaemia because of its high affinity for haemoglobin. It also induces inflammatory responses that cause tissue injury, particularly to the nervous and cardiovascular systems. Here we present a case of late-onset sick sinus syndrome (SSS) after CO poisoning. Arrhythmia during the acute phase has been recorded in the literature, but to the best of our knowledge, this is the first report of late-onset SSS. Late-onset neuropathy after CO poisoning is well known, and it seems that a similar mechanism develops in cardiac conduction after CO poisoning. This report highlights the importance of follow-up for arrhythmia after CO poisoning.

Key words: sick sinus syndrome, carbon monoxide poisoning, arrhythmia, neurologic injury, cardiac injury

Read More

Levodopa-carbidopa-entacapone overdose presenting as altered mental status, xanthoderma, and yellowish sclera

Abstract

Levodopa-carbidopa-entacapone is a single combination drug consisting of levodopa (aromatic amino acid), carbidopa (dopa-decarboxylase inhibitor), and entacapone (catechol-O-methyltransferase inhibitor). The Food and Drug Administration approved levodopa-carbidopa-entacapone in 2003, as treatment for idiopathic Parkinson’s disease in patients experiencing signs and symptoms of wearing-off. Although various adverse drug reactions of levodopa-carbidopa-entacapone have been recorded, there has been no reported case of levodopa-carbidopa-entacapone overdose. We report the first case of signs and symptoms of an overdose of levodopa-carbidopa-entacapone (levodopa: 3000 mg; carbidopa: 750 mg; entacapone: 6000 mg) in a suicide attempt, presenting as altered mentality, xanthoderma, and yellowish sclera without hyperbilirubinemia.

Key words: levodopa-carbidopa-entacapone, Parkinson’s disease, drug overdose, xanthoderma, yellowish sclera, toxicology

Read More

Psoas abscess as the first manifestation of Crohn’s disease – case report

Abstract

A case of 16-year-old female with secondary psoas abscess as the complication of the Crohn’s disease was analysed. Her pre-hospital, long lasting, non-specific symptoms led to ultrasound (US) and radiologic imaging confirming the diagnosis. The antibiotic treatment was insufficient and worsening of the patient’s condition required surgical treatment including descendent colectomy, abscess drainage and negative pressure wound therapy (NPWT). In spite of numerous complications the condition of the child gradually improved and she was discharged from the hospital on the 71st postoperative day. Two years after the colectomy, the occlusion of her colostomy was performed.

Key words: child, Crohn’s disease, psoas abscess

Read More

Sudden cardiac arrest in Belgrade emergency medical technician occurring at workplace – a brand new case

Key words: sudden cardiac arrest, medical technician, EMS, workplace

Sudden cardiac arrest (SCA) is always an important topic, which catches physicians and health professionals’ attention. According to the Occupational Safety and Health Organization, 15% of workplace fatalities are due to SCA. While the incidence of SCA among employees in other Emergency services, i.e. firefighters (1) and police (2) has been described in the literature, there are no recorded data or published studies about SCA among medical staff employees in Emergency Medical Services (EMS). We describe the rare case SCA in emergency medical technicians (EMT) while in workplace.

Read More

Intensive Care Week Croatia

June, 16th – 23rd, 2018
Brijuni, Croatia

Read More

Page 3 of 92

© 2019. Signa Vitae. Except where otherwise noted, content on this site is licensed under a Creative Commons Attribution 4.0 International license.